Houghton Mifflin Trade and Reference DivisionHoughton MifflinHoughton Mifflin Trade and Reference Division
Houghton Mifflin Discussion Forums
Forum Home | Login | Create Account | FAQ | Search

Houghton Mifflin Harcourt Discussion Forums » BEAUTIFUL BOY FORUM: Share Your Stories

Topic: destressing
Replies: 5   Pages: 1   Last Post: Jul 26, 2010 4:18 PM by: Bethsmom

Reply to this Topic Reply to this Topic
Search Forum Search Forum

Go Back Back to Topic List Topics: [ Previous | Next ]
Replies: 5
Bethsmom

Posts: 21
Registered: 7/5/10
destressing
Posted: Jul 24, 2010 10:15 PM
  Click to reply to this topic Reply

I am trying to destress by sharing on this forum. My 22 year old daughter had a psychotic episode thursday. We spent 6 hrs. in the ER. There where no psych. unit beds available in a 100 mile radius. They admitted her to the hospital overnight and her family doc. and crises counselor discharged her on the same meds she had been on. She has a history of drug abuse and mental problems. She is no better now and it Sat. night. She is hearing voices and focusing on many physical complaints. She says she has not used and her drug test was negative Thursday.She say the psychologist on Friday and said she will reccomend an anti-psychotic to her family doc., but she has to see her first. Now it is Saturday and I am trying to keep her under control. I am stressing myself but trying to stay calm and talk to her.Help for mental health is so slow.


JLP2

Posts: 64
Registered: 2/22/10
Re: destressing
Posted: Jul 25, 2010 7:32 AM
  Click to reply to this topic Reply

I know, it is so hard trying to get help for mental health behaviors. I will pray for a quiet atmosphere in your home and peace within for both of you. Make sure you rest. Take care. Julie


mixnroll

Posts: 59
Registered: 5/23/10
Re: destressing
Posted: Jul 25, 2010 11:37 PM
  Click to reply to this topic Reply

hi Beths mom,

Has she ever had a psychotic episode before? She could have taken something OTC that would not show up on a drug test. This happened with my son. He spent his 18 th birthday in the ER. One night he was talking and acting extremely strangely. We called 911 and he was taken to the ER. We were pretty sure he had taken something but the drug test was clean. I came home and started looking around and found a package of benedryl with several missing. I went looking on line and found that an overdose of benedryl can cause those psychotic symptoms.

So make sure the docs are well aware of her drug abuse history and take that into account.

I am sending you destress vibes and hope things are calm there.


Bethsmom

Posts: 21
Registered: 7/5/10
Re: destressing
Posted: Jul 26, 2010 10:11 AM
  Click to reply to this topic Reply

Thanks Mixnroll
She was taking some old prescriptions. Trzadone one day,Strattera another. Self medicationg, She admitted to getting an Adderrall from someone . She has been aggitated on and off all weekend. Her doc. won't be in til tomorrow. Until then we are keeping watch.


waterdance

Posts: 624
Registered: 6/10/09
Re: destressing
Posted: Jul 26, 2010 12:13 PM
  Click to reply to this topic Reply

Hello Bethsmom, My daughter Stella taken to hospital last month with heart palpitations. She was taken off trazadone....in fact all anti depressants. Hospital claimes trazadone has caused heart damage.There is a claim action suit about trazadone. Go to net...type in trazadone...danger to get more information. Take care, Deb


Bethsmom

Posts: 21
Registered: 7/5/10
Re: destressing
Posted: Jul 26, 2010 4:18 PM
  Click to reply to this topic Reply

Thanks Deb. Today things have been hectic, but I should be able to speak to the doc. tomorrow.





Home | FAQ | Site Map
Privacy Policy | Trademark Information | Terms and Conditions of Use
Copyright © 2005 Houghton Mifflin Company. All rights reserved.
Powered by Jive Software